Tyndall Effect - Under eye tear trough discoloration treatment

Tyndall Effect is a bluish discolouration known to happen after hyaluronic acid fillers are injected under the eye

What is Tyndall Effect

Tyndall Effect is a bluish discolouration known to happen after hyaluronic acid fillers are injected under the eye. If the hyaluronic acid filler is injected too superficially the injection area can appear blue. The bluey color in the tear trough area can last several months, and will be visible to everyone. Fortunately it can be reversed with hyaluronidase, by dissolving the dermal filler.

What causes the blue color?

Hyaluronic acid dermal filler may have been injected incorrectly via a number of reasons and over time a blueish color develops under the eye through the skin. Tyndall Effect occurs when the filler is inadvertently injected into a blood vessel, which then obstructs essential blood flow to that area. The blue hue is more evident when filler is injected at a shallow depth under the skin. This can occur under the eyes where the eyelid skin is very thin.

Tyndall Effect Treatment

Many Cosmetic Injectors rarely treat the Tyndall effected area but treatment can be performed safely and quickly by dissolving the old filler. Results normally show within 6-12hrs with an immediate visual reduction in the blueish colour skin. Over the next 2 weeks post dissolving the area will continue to improve in colour.

syringe loading graphic